SVT & bisoprolol

Can anyone advise me whether you still get 'episodes' when you're on meds.i felt uncomfortable in bed this morning & my chest hurt abit when I got up I felt I couldn't breathe enough air in. Walking up the stairs makes me feel horrendous.

No palpitations& heart rate fine but still got the tight hurting chest.

I've pretty much had chest pain on/off since I started meds, to be honest I'd rather have infrequent palpitations than feel this rubbish all the time.

My gp is of very little help & I'm waiting to find out where we go next with it.

12 Replies

oldestnewest
  • Hi Vikki

    I have been through a range of meds since I was first diagnosed with svt and for me none of them made me feel better, including bisoprsol. I stopped taking meds, with my doctors agreement, as they actually made me feel worse and did not stop the episodes. However my condition is not the same as yours as most of my problems were to do with continuously low pulse rate with occasional rapid palpitations. I am not recommending that you come off the meds as each case is unique but I will say that meds alone do not make you feel better and that a proper consultation with a cardiologist and maybe an electro physiologist should be insisted upon by you. You do need to push GPS to get a referral but it is worth it. Hope that helps.

  • Thanks gor your reply. It seems everyone experiences it differently & its just getting me down because no one can tell me whats right yo do.

    No idea how long a cardio app will take but they should've been referred yesterday. I'm so uncomfortable & feel worn out. Hopefully I'll get an appointment soon so I can get sorted out.

  • I know how bad it can make you feel. 5 weeks ago I had a bad episode which lasted for 3 weeks and I was very breathless and struggling along. At the moment I am in a good phase and feel fine with no episodes. I have had 4 attempted ablations, in 2 years, 2 of which were not completed because they could not replicate my symptoms during the procedure. 2 completed ablations have reduced my episodes considerably and I may yet have to have a pacemaker. One thing i have learned is that when I do have an episode - especially a fast rhythm is not to get anxious but try to keep calm as I was often going into panic attacks which prolonged the experience. I still felt washed out afterwards but could deal with it - it made it less frightening - I was telling myself this won't kill you - even if it felt like it was! When I was on meds I tried moderating the dose gradually and measuring the effects as I was sure they were actually making it worse and , as I said before, I came off them totally and feel better in the long run. I do wish you well and urge you to keep pushing your doctor - if necessary call an ambulance when it is bad as I found A&E much more sympathetic and willing to follow it up with referrals.

    Wal

  • In hindsight I should have gone to a&e yesterday but my heart rate etc was ccompletely normal. I was so uncomfortable I actually made all round my ribs hurt because I was sitting awkwardly. I ended up led on the floor all evening because it didn't hurt as much. Feeling wiped out & very down today. Hoovered up, still recovering now. I just want to go to bed lol!

    Apparently at 28 I'm quite young to be getting it so you'd have thought they might have sent me to see someone.

    If its the bisoprolol thats the problem then I want it changed or come off it.

  • I've taken bisoprolol for 4 years since being diagnosed with SVT - it modified my symptoms but they still occurred on a regular basis. Recently I was put onto a high dose of steroids for GCA and the SVT symptoms increased in frequency and intensity and the presyncope - feeling of being about to faint - was quite frightening. But my GP was equivocal about there being any contraindication involved between the 2 meds. My bisoprolol was doubled and I have - with great difficulty - cut out caffeine and have had only very slight symptoms since. I've tried to get an appointment with an electrophysiologist without success but we have to be insistent with our GPs so I shall keep on asking - I have at least got a cardiology referral and I'll ask again then. I did feel pretty wiped out at first by the increase in the bisoprolol but this seems to have settled down. But I sympathize with the feeling of wanting to do nothing but go to bed; I was like that for a couple of weeks. I wonder what dose of bisoprolol you're on? Perhaps you could get it reduced or tweaked in some way?

  • I am only on 2.5mg & have been for only 4 weeks but its made me feel so much worse. Should have some answers tomorrow or at least a referral. Sending the other half out for decaff tea bags later to try it but I've never drank alot of caffeine before.

    I've only experienced 2 nearly episodes (felt like it was going to happen but stopped) since taking the meds. Its the pain on/off for hours at a time that is getting to me. :/

  • Ah another person with the SVT, GCA combination! My EP has told me that the steroids will have made the SVT worse. I was not aware that I had SVT until hospitalised with a prolonged bout last December. I take bisoprolol, which seems to keep the extreme rate down a bit, but still get episodes which have become more frequent. I was on 5 mg bisoprolol, but this made my eyes so dry I couldn't cope, so have dropped back to 2.5. I also cut out all caffeine and alcohol (not that there was much alcohol anyway). I am now waiting for an ablation so that hopefully I can get off the bisoprolol completely.

  • I'm on 2.5mg Bisoprolol as well but combined with the steroids I have to take this means I suffer from sleeplessness which results in my feeling exhausted as I do today having woken at 4 with slight palpitations and been unable to get back to sleep. But overall SVT has improved. Giving up the caffeine was a struggle for me as I used to drink gallons of coffee, decaff isn't the same but as I expect you'll find with the tea it's better than nothing.

  • Had a call from gp today to say the dr I saw at the hospital has now said my ecg is a normal rhythm just a fast beat.....no idea if this means it still is svt or not. Being referred though so should be seen in 2 weeks. So annoyed as I'm even more confused now

  • I was on 20mg on Bisoprolol and for me it didn't work, I was still getting episodes of VT and VF. Now on 20mg Nebivolol and 200mg of Flecainide which (fingers crossed) is working.

  • Hi,

    Just joined this forum. My son, who is 12, is on Bisoprolol for his SVT. It generally stops his episodes until he outgrows the dose, but he does complain of feeling very tired, like he has no energy for sport etc, and is sometimes quite down. One thing that does happen though is that he does have a reasonable amount of what he calls "bangy" heart beats - sometimes just one or two, but often several in succession. He was reassured that these were ectopic beats, and that he was just hyper aware of what his heart was doing, but more recently he is getting more and more of these, and on his last 24 hr tape what he thought was bangy beats were showing up as very brief but strong episodes of SVT. He's been on 3.75mg for a year, but has now been put up to 5mg to see if this controls the ectopics. The main thing they've said it seems is to try not to worry and stay calm...easier said than done! Hoping you get some answers soon.

  • I think I must be weird or luckyI have been taking 10 mg of bisoprolol a dayfor 18months now and have had no side effects

You may also like...